Surgery one month ago

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

Surgery one month ago

Postby mwgents » Mon Oct 09, 2006 3:44 am

I had custom waveview Lasek a month ago. About 2 weeks ago I started having TERRIBLE headaches. Let me preface by saying I had dry eyes BEFORE the surgery and started Restasis and had the plugs inserted the day before the surgery. I am still taking pain meds stronger than tylenol or such, 3 or 4 times a day because the pain is so intense. My Dr says he has never heard of this related to Lasek and he feels its the Dry Eyes that is causing the headaches. I am taking Flax seed oil, using drops ALOT, still using steroid drops but down to twice a day now according to my surgeons schedule. Dr has pretty much thrown his hands in the air at this point and insists these horrible headaches have nothing to do with the surgery. Anyone have any ideas? Or have I totally and voluntarily messed up my eyes and my life being normal?

HELP :(

Cindy
mwgents
 
Posts: 2
Joined: Mon Oct 09, 2006 2:46 am

Postby LasikExpert » Mon Oct 09, 2006 6:32 pm

We have a detailed article about Lasik Dry Eye that you may find helpful. From there we have links to Lasik Dry Eye Treatment that may be even more helpful. There are several different artificial tear products that may work better for your particular needs.

According to the manufacturer, Restasis does not become fully effective until after about 90 days of use.

Do you happen to be around 40 years of age? Are you taking any medications or supplements other than Restasis, steroids, pain meds, or flax seed oil? What is your current refractive error (eyeglass prescription)?
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby mwgents » Tue Oct 10, 2006 11:34 pm

Thanks so much for replying.
Yes I am over 40 .. I am 49. I am still using topical steroids but not oral. I recently went on HRT but a very low dose. I am a nurse so I understand there are sooooo many things that could also cause these things.
I am highly allergic and take Zyrtec daily, I am on HRT, I have fibromyalgia though mild, its still a factor I think. And I take thyroid replacement.. gads I am a mess LOL
Also, I have recently lost 65 lbs so my body is responding to that as well.
I am taking 2K mg of Flax seed bid once daily on occasion twice.
My headaches are some improved because I went back on ZYRTEC trice a day, but alas, makes the dry eyes worse.

I did start using the gel at night and that seems to help. Living in Texas we run the AC constantly and I have wondered if using a humidifier would help?

I did read the article on dry eye and besides the eye shields at night, am abiding by most of it to this date.

Thanks again
Cindy
mwgents
 
Posts: 2
Joined: Mon Oct 09, 2006 2:46 am

Postby LasikExpert » Wed Oct 11, 2006 7:13 am

Cindy, I'd love to be of more help, but you have so much going on that I doubt I can really provide much advice. Virtually all the meds you are taking can contribute to dry eye.

Yes, a humidifier would be a good idea.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: No registered users and 2 guests

cron